Okay, the disclaimer: I am not seeking medical advice, I will get my prescription refilled ASAP. I am just curious if I am experiencing a side effect of missing taking my singulair for a few days. I can’t call my doctor because it’s Saturday and I have never had much luck getting actual info out of the pharmacist since the techs really never let you speak to the pharmacist and the techs can never answer my questions.
My history, I thought I always had bad allergies, both respiratory and skin related, so I finally got tested and I am only allergic to dust mites but I also have mild (probably more like moderate now) asthma and a condition called Chronic Idiopathic Urticaria (essentially I break out in hives because my body is stupid - too much histamine and fragile cells). It was the hives that finally drove me to the allergist. So I was put on Zyrtec and Singulair for the hives, dust mite allergy and asthma. I was also given an albuterol inhaler for asthma attacks which I had been having but thought they were allergy attacks. I am sensitive to certain pollens, chemicals and smoke.
Anyway, I forgot to refill my Singulair prescription and so I haven’t been taking it for 3 days telling myself I’ll just get it refilled tomorrow. I mistakingly believed that my Zyrtec helped me more than the Singulair since when I skip a day of Zyrtec I break out in hives. I’ve skipped the Singulair a few times before but just for one day and never experienced a problem. I never had any side effects while on any of these meds (except getting a little hyper and woozy from too many hits on the inhaler - which happened at the doctors office while I was being tested). I checked the side effects of Singulair on their website and they said
I woke up this morning experiencing all of this but the strange thing is these are supposed to be side effects of being on the drug, could I experience them by going off the drug? I know there can be side effects from going off certain drugs but I couldn’t find any info on that possibility on the website. Either that or I just managed to wake up with a cold with all the symptoms at once without experiencing any advance warning symptoms, which would figure since I have the whole weekend off and wanted to do some things. Although one thing that leans me toward side effect is that a hit of my inhaler stopped my coughing, it didn’t do anything for the other symptoms though.
I am going to go pick up my RX and see if it’s possible to actually get an answer from the pharmacy tech or pharmacist and hope this isn’t a cold and I’ll feel better once I get my Singulair. I was just hoping someone here might know or have experienced something similar in case I don’t get an answer from the pharmacy. I’m also hoping for a little reassurance that I won’t be sick all weekend.
And yes, this will teach me to keep my prescriptions filled.
I’ve been trying to wean my son off some of his meds before his surgery next week. Anyway, he’s been off his Singulair for the last 2 weeks, and coincidentally he’s also been experiencing sinus headaches, slight earaches, some coughing, and a slight sore throat. I called his pediatrician who told me that the weather is to blame, and that he’d feel better as soon as I put him back on the Singulair.
Either call your doctor, or insist on speaking to your pharmacist. I hope you feel better!
(and eta, I’m not sure what “the weather is to blame” means - perhaps the change in pressure, the high then low humidity, thunderstorms…didn’t think to ask her for clarification)
All my headachey and stuffy head feelings seem to be sinus related. I have had sinus infections a few times but they never hit this fast. I asked the pharmacy tech when I picked up my Rx. I think she was just agreeing with what I said and not really listening but as I am feeling slightly better so I tend to think that this was withdrawal side effects from the drug. I still feel pretty crappy though so this will certainly teach me to not procrastinate on Rx refills. I’ll have to schedule a visit with my doc this week because that was also my last refill and I am not going to put it off and go through this again.
I also believe in indulging myself when I’m sick so I bought some junk food while at the store, that won’t help the diet. So now I’ve got a couple more reasons to beat myself up.
After my last post I signed off to lay down. My headache got 100 times worse and I started feeling feverish. My fever spiked to 103 and it has been up and down all weekend. My ribs hurt from coughing. I had to call in sick today. I thought I might have to go to the hospital, I still might see a doctor. I don’t know what the hell I have but if it’s a rebound effect you can be damn sure I’ll never stop taking this stuff again.